MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II BROACH; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II BROACH; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 1020-5206
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : not available.
 
Event or Problem Description
It was reported, "when hammering in the hip rasp, the base of the hip rasp broke off." additional information: when the femoral shaft was rasped open, the connecting pin between the handle and the rasp broke off.The rasp could be removed from the femur without any problems, the fracture was only noticed when the next larger rasp was used should be inserted into the handle.As per sales rep: "no bone fracture.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event an event regarding crack/fracture involving a accolade reamer was reported.The event was confirmed by visual of the returned device.Method & results -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the connection post of the broach is fractured at or near thinnest point of the ¿v.¿ the device otherwise appears well-used based on the damage visible on all other areas of the post and proximal surfaces.Material analysis: not performed as visual inspection provided no indication that the event was a result of a material integrity issue.The device overall appears severely worn as significant mechanical damage is visible on the proximal surfaces of the device, including the non-fracture surfaces of the connection post.Material analyses have been performed on previously returned devices indicating fracture in overload and device material consistent with the product drawing.If further information becomes available additional testing will be performed on this device.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: visual inspection of the returned device indicated that the connection post of the broach is fractured at or near thinnest point of the ¿v.¿ the device otherwise appears well-used based on the damage visible on all other areas of the post and proximal surfaces.The exact cause of the event could not be determined because insufficient information was provided.Further information such as the primary operative report are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SIZE 6 ACCOLADE II BROACH
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17056890
Report Number0002249697-2023-00617
Device Sequence Number18327728
Product Code LPH
UDI-Device Identifier07613327252729
UDI-Public07613327252729
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model Number1020-5206
Device Catalogue Number1020-5206
Device Lot NumberB7TCW
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown